Distal sensory polyneuropathy in human immunodeficiency virus patients and nucleoside analogue antiretroviral agents

Jimmy Jose, Kavitha Saravu, Beena Jimmy, B. Shastry

Research output: Contribution to journalReview article

1 Citation (Scopus)

Abstract

Distal sensory polyneuropathy, which occur commonly in human immunodeficiency virus (HIV) patients can occur as a consequence of the disease itself or the antiretroviral treatment the patient is receiving. Among the antiretroviral agents, nucleoside analogues are commonly associated with neuropathy and the main underlying mechanism is thought to be the mitochondrial toxicity exhibited by these agents. Clinical presentation of antiretroviral induced neuropathy is similar to that associated with the HIV infection and in many patients they may overlap. Treatment is primarily symptomatic and certain pathogenesis-based approaches have shown promising results.

Original languageEnglish
Pages (from-to)81-87
Number of pages7
JournalAnnals of Indian Academy of Neurology
Volume10
Issue number2
Publication statusPublished - 01-04-2007

All Science Journal Classification (ASJC) codes

  • Clinical Neurology

Fingerprint Dive into the research topics of 'Distal sensory polyneuropathy in human immunodeficiency virus patients and nucleoside analogue antiretroviral agents'. Together they form a unique fingerprint.

  • Cite this